MAUDE Adverse Event Report: US SURGICAL PUERTO RICO SPACEMAKER PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO SPACEMAKER PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SMSBTRND
Medical Device Problem Codes Hole In Material (1293); Inflation Problem (1310); Gas/Air Leak (2946)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic inguinal hernia repair, the balloon did not inflate.The balloon had a leakage due to a hole.A new unit was opened to complete the case.There was no reported patient injury.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) received one device.The visual inspection of the returned product noted that the circular seal was cut.The obturator, lock collar, trocar balloon and valve seal all appeared intact.The insufflation bulb was not received.The inflation syringe was not received.Pmv performed functional testing; using a test syringe the trocar balloon was inflated no leaks detected.The hole was covered, and the dissector balloon was inflated using a test insufflation bulb, no leaks detected.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the cut in the circular seal may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened, and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPACEMAKER PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7436812
Report Number2647580-2018-01866
Device Sequence Number13807270
Product Code GCJ
UDI-Device Identifier20884521067834
UDI-Public20884521067834
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberSMSBTRND
Device Catalogue NumberSMSBTRND
Device Lot NumberP7A1437X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Initial Date Received by Manufacturer 03/30/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR